Hello, so I have a question that I cannot get to the bottom of. I’ve been on finasteride 1.25mg for about 14 months. Right at the one year mark I started getting a burning sensation on my left hairline area and above it ( that side had no real problems). It would come and go, but then within 2 weeks the left side of my hair/ hairline got noticeably thinner and I began shedding A LOT in the shower. It started November 1st and it is now December 7 and I still shed a litany I have lost ground on that side as well as a little I my right side to. I also have dandruff.
I went for blood work thinking maybe this is a thyroid issue causing hormonal imbalances because at the start of the burning and shedding, I noticed an increased libido. Anyway, I’m not sure if fin just stopped working after a year? I’m 23 and was thinking maybe I need dutasteride now. Any information would help greatly! Hair was doing great before this random rapid Hairloss.
The best advice I can give you here is to go see your doctor. Burning sensation on the scalp is generally not normal and likely not Propecia related. Increase in libido is something I do hear on occasion with Propecia but the decrease in libido is what is most discussed on the Internet. Finally Dutateride is not recommended for genetic hair loss and it is something I generally do not recommend.